Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 130, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 28, 2024, 2:12 AM CDT for 5 counties in Oklahoma. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2024, 2:12 AM CDT (07:12 UTC)
- Expired
- Apr 28, 2024, 3:15 AM CDT
- In force
- 63 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Adair County, OK, Cherokee County, OK, Haskell County, OK, Muskogee County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 67 km from the middle of the area, began a volume at 07:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 7:50 PM CDT | Tornado Watch | SPC | 7 hr |
| Apr 28, 1:03 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 937 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 939 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 208 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 10.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 12:31 AM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Apr 28, 12:31 AM CDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1231 AM CDT Sun Apr 28 2024
...New AVIATION...
.SHORT TERM...
(The rest of tonight)
Issued at 958 PM CDT Sat Apr 27 2024
The forecast generally remains on track. Thus far, severe storms
have been confined to the far northwest part of our forecast
area, but that is about to change. Storms continue to increase in
coverage and intensity to our west, and these storms will move
into eastern Oklahoma within the next hour or so, with an all
hazard severe risk. A large QLCS will eventually evolve and sweep
across the entire forecast area overnight with damaging winds, a
few tornadoes, sporadic hail, and widespread heavy rainfall. Both
flash and river flood flooding will become a major concern heading
into the wee hours of Sunday morning. Have made only minor
changes to pops tonight, with the rest of the forecast on track at
this time.
&&
.LONG TERM...
(Tomorrow through Saturday)
Issued at 211 PM CDT Sat Apr 27 2024
Thunderstorms producing heavy rain and at least a low chance for
severe weather will be ongoing across parts of eastern Oklahoma
and northwest and west central Arkansas, with an expected decrease
in coverage and intensity toward mid morning. Another round of
thunderstorms with severe weather potential is expected to develop
along the cold front/dryline Sunday afternoon and into the
evening, with a lesser but still existent potential for tornadoes
and very large hail. The Flood Watch may need to be extended in
time to account for this activity across eastern parts of the
watch area.
A short break in the active pattern is expected Monday and into
Tuesday, with a period of dry weather for much of those two days.
The dry weather will be short-lived with multiple rounds of
showers and thunderstorms, including some potential for severe
thunderstorms, mid to late week.
&&
.AVIATION...
(06Z TAFS)
Issued at 1231 AM CDT Sun Apr 28 2024
Line of storms will sweep across the TAF sites over the next 6 to
9 hours, with deteriorating conditions expected along with strong
wind gusts. MVFR cigs will persist in the wake of the system thru
the morning with some spotty showers. Another round of storms may
develop during the afternoon and slide across the TAF sites,
especially NW AR where tempo groups will be used.
Lacy
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 77 55 80 58 / 80 10 10 0
FSM 77 61 82 60 / 100 50 10 10
MLC 76 60 82 63 / 90 10 10 10
BVO 77 51 78 55 / 70 10 0 10
FYV 74 57 80 59 / 90 50 10 10
BYV 73 57 78 56 / 100 60 10 10
MKO 74 58 79 59 / 90 10 10 0
MIO 73 54 76 56 / 90 30 10 10
F10 76 58 79 61 / 80 10 10 10
HHW 73 61 80 62 / 90 30 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through this afternoon for OKZ049-053>076.
AR...Flood Watch through this afternoon for ARZ001-002-010-011-019-
020-029.
&&
SHORT TERM...05
LONG TERM....22
AVIATION...30Hazardous weather outlook, Apr 27, 5:44 PM CDT, 8 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
544 PM CDT Sat Apr 27 2024
ARZ001-002-010-011-019-020-029-OKZ049-053>076-281000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
544 PM CDT Sat Apr 27 2024
...SEVERE WEATHER LIKELY THIS EVENING AND OVERNIGHT...
...HEAVY RAIN AND FLASH FLOOD THREAT TONIGHT...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Tonight.
TORNADO.
RISK...Elevated.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing
SEVERE THUNDERSTORM.
RISK...Critical.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
AREA AT GREATEST RISK...Eastern Oklahoma.
FLASH FLOOD.
RISK...Elevated.
AREA...Mainly Eastern Oklahoma.
ONSET...This Evening.
HEAVY RAIN.
RISK...Critical.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
AREA AT GREATEST RISK...Eastern Oklahoma.
SIGNIFICANT WINDS.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
DISCUSSION...
Thunderstorms are expected to increase in coverage and intensity
this evening. The threat of severe weather is present across the
entire area, but the greatest threat will be across eastern
Oklahoma. All severe hazards will be possible, including
tornadoes, large hail, and damaging winds. By late this evening,
additional storms to the west will merge with ongoing activity,
and will shift the severe threat towards a heavy rain and flash
flooding threat. The highest flood threat remains across eastern
Oklahoma, but all areas have at least some potential. Total
rainfall in the hardest hit areas may exceed several inches.
Continue to pay special attention to forecast updates considering
the ongoing dual threat of severe weather and flooding rains through
tonight.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Severe Thunderstorm Potential...High Wind Potential...
Heavy Rain Potential.
MONDAY...No Hazards.
TUESDAY...Thunderstorm Potential...High Wind Potential.
WEDNESDAY...Severe Thunderstorm Potential...High Wind Potential...
Heavy Rain Potential.
THURSDAY...Thunderstorm Potential...High Wind Potential...
Heavy Rain Potential.
FRIDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Heavy rain will continue into Sunday across northwest Arkansas
before it finally moves east. Additional strong to severe storms
are possible across southeast Oklahoma and northwest Arkansas
Sunday afternoon. Winds will remain breezy with gusts of 30 to 40
miles an hour.
For the rest of the week we will see additional rounds of rain and
thunderstorms, including the threat of severe weather and heavy
rains for mid week.
weather.gov/tulsa contains additional information.In the hours before
Local storm report, Apr 28, 1:17 AM CDT, 55 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
117 AM CDT Sun Apr 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0113 AM Flash Flood 2 E Tulsa 36.13N 95.88W
04/28/2024 Tulsa OK Public
minor street flooding; from mPing.
&&
MDLLocal storm report, Apr 28, 1:35 AM CDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
135 AM CDT Sun Apr 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 AM Tornado 3 NE Peggs 36.12N 95.06W
04/28/2024 Cherokee OK Official NWS Obs
TDS observed on radar; time estimated by
radar.
&&
MDLLocal storm report, Apr 28, 2:00 AM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
200 AM CDT Sun Apr 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 AM Tornado Leach 36.21N 94.92W
04/28/2024 Delaware OK Emergency Mngr
tornado brought down trees at hwy 412 alt
and 540 road (near Leach) in Delaware
county; time estimated by radar.
&&
MDLLocal storm report, Apr 28, 2:03 AM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
203 AM CDT Sun Apr 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1211 AM Tstm Wnd Dmg Morris 35.61N 95.86W
04/28/2024 Okmulgee OK Broadcast Media
quite a bit of tree damage...power lines
down...minor structural damage...time
estimated by radar.
&&
MDLLocal storm report, Apr 28, 2:09 AM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
209 AM CDT Sun Apr 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1107 PM Tornado 2 ESE Bearden 35.34N 96.36W
04/27/2024 Okfuskee OK Emergency Mngr
house heavily damaged 2.5 miles east of hwy
48; time estimated by radar.
&&
MDLLocal storm report, Apr 28, 2:11 AM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Tulsa OK
211 AM CDT Sun Apr 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0121 AM Tstm Wnd Dmg Peggs 36.08N 95.10W
04/28/2024 Cherokee OK Public
wind damage report from mPing; 3 inch tree
limbs snapped; time estimated by radar.
&&
MDLThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 7:27 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 32 min |
| Apr 27, 7:32 PM CDT | Special Weather Statement | TSA | Craig | 28 min |
| Apr 27, 7:39 PM CDT | Tornado Warning | TSA | Osage | 21 min |
| Apr 27, 8:01 PM CDT | Tornado Warning | TSA | Osage | 29 min |
| Apr 27, 10:13 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 62 min |
| Apr 27, 10:36 PM CDT | Tornado Warning | TSA | Creek | 39 min |
| Apr 27, 10:47 PM CDT | Tornado Warning | TSA | Okfuskee | 43 min |
| Apr 27, 10:57 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Osage, Pawnee, Tulsa | 63 min |
| Apr 27, 11:15 PM CDT | Tornado Warning | TSA | Creek, Okfuskee, Okmulgee | 45 min |
| Apr 27, 11:16 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 44 min |
| Apr 27, 11:20 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 55 min |
| Apr 27, 11:27 PM CDT | Tornado Warning | TSA | Osage | 26 min |
| Apr 27, 11:29 PM CDT | Tornado Warning | TSA | Osage | 16 min |
| Apr 27, 11:33 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Rogers, Tulsa, Wagoner, Washington | 57 min |
| Apr 27, 11:45 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 45 min |
| Apr 27, 11:49 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okfuskee, Okmulgee, Tulsa, Wagoner | 56 min |
| Apr 27, 11:51 PM CDT | Tornado Warning | TSA | Osage | 30 min |
| Apr 27, 11:59 PM CDT | Tornado Warning | TSA | Creek, Okmulgee, Tulsa | 16 min |
| Apr 28, 12:01 AM CDT | Tornado Warning | TSA | McIntosh, Muskogee, Okmulgee | 32 min |
| Apr 28, 12:08 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Nowata, Osage, Rogers, Washington | 52 min |
| Apr 28, 12:13 AM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 47 min |
| Apr 28, 12:14 AM CDT | Areal Flood Advisory | TSA | Okfuskee | 3 hr |
| Apr 28, 12:18 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, McIntosh, Muskogee, Pittsburg, Wagoner | 57 min |
| Apr 28, 12:21 AM CDT | Tornado Warning | TSA | Muskogee, Okmulgee, Wagoner | 39 min |
| Apr 28, 12:39 AM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 66 min |
| Apr 28, 12:41 AM CDT | Areal Flood Advisory | TSA | Rogers, Tulsa, Wagoner | 3 hr |
| Apr 28, 12:43 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 62 min |
| Apr 28, 12:47 AM CDT | Tornado Warning | TSA | Cherokee, Mayes, Wagoner | 43 min |
| Apr 28, 12:57 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, Mayes | 63 min |
| Apr 28, 1:02 AM CDT | Tornado Warning | TSA | Haskell, McIntosh, Muskogee, Pittsburg | 43 min |
| Apr 28, 1:11 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, McIntosh, Muskogee, Sequoyah and 1 more | 64 min |
| Apr 28, 1:15 AM CDT | Tornado Warning | TSA | Cherokee, Delaware, Mayes, Wagoner | 45 min |
| Apr 28, 1:32 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware | 43 min |
| Apr 28, 1:41 AM CDT | Areal Flood Advisory | TSA | McIntosh, Muskogee, Okfuskee, Okmulgee | 3 hr |
| Apr 28, 1:43 AM CDT | Severe Thunderstorm Warning | TSA | Delaware, Ottawa | 32 min |
| Apr 28, 1:45 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, McIntosh, Pittsburg | 60 min |
| Apr 28, 1:51 AM CDT | River Flood Warning | TSA | Nowata | 32 hr |
| Apr 28, 1:51 AM CDT | Tornado Warning | TSA | Delaware | 39 min |
| Apr 28, 1:54 AM CDT | Areal Flood Advisory | TSA | Muskogee | 3 hr |
| Apr 28, 2:13 AM CDT | Areal Flood Advisory | TSA | McIntosh, Pittsburg | 3 hr |
| Apr 28, 2:40 AM CDT | Special Weather Statement | TSA | Latimer | 65 min |
| Apr 28, 2:48 AM CDT | Areal Flood Advisory | TSA | Cherokee, Muskogee | 3 hr |
| Apr 28, 3:02 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Sequoyah | 43 min |
| Apr 28, 3:04 AM CDT | Special Weather Statement | TSA | Sequoyah | 56 min |
| Apr 28, 3:05 AM CDT | Special Weather Statement | TSA | Latimer | 55 min |
| Apr 28, 3:15 AM CDT | Special Weather Statement | TSA | Pushmataha | 45 min |
| Apr 28, 3:34 AM CDT | Special Weather Statement | TSA | Latimer | 41 min |
| Apr 28, 3:47 AM CDT | Special Weather Statement | TSA | Pushmataha | 28 min |
| Apr 28, 4:11 AM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pushmataha | 49 min |
| Apr 28, 4:32 AM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, McIntosh, Muskogee, Pittsburg, Sequoyah | 3 hr |
| Apr 28, 4:46 AM CDT | Areal Flood Advisory | TSA | Adair, Cherokee, Delaware, LeFlore, Sequoyah | 3 hr |
| Apr 28, 4:52 AM CDT | Special Weather Statement | TSA | LeFlore | 53 min |
| Apr 28, 8:37 AM CDT | River Flood Advisory | TSA | Cherokee, Delaware | 28 hr |
| Apr 28, 9:43 AM CDT | River Flood Warning | TSA | LeFlore | 17 hr |
| Apr 28, 9:43 AM CDT | River Flood Advisory | TSA | Sequoyah | 30 hr |
| Apr 28, 4:18 PM CDT | Special Weather Statement | TSA | Pittsburg | 27 min |
| Apr 28, 4:31 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg | 44 min |
| Apr 28, 5:04 PM CDT | Special Weather Statement | TSA | Tulsa | 41 min |
| Apr 28, 5:13 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa | 47 min |
| Apr 28, 5:14 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Pittsburg | 46 min |
| Apr 28, 5:24 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Wagoner | 40 min |
| Apr 28, 5:25 PM CDT | Tornado Warning | TSA | Haskell, McIntosh, Pittsburg | 50 min |
| Apr 28, 5:32 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Pittsburg | 43 min |
| Apr 28, 5:35 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Muskogee, Wagoner | 40 min |
| Apr 28, 5:44 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pushmataha | 46 min |
| Apr 28, 5:50 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Rogers, Tulsa, Washington | 40 min |
| Apr 28, 5:54 PM CDT | Areal Flood Advisory | TSA | Cherokee, Delaware, Mayes, Wagoner | 3 hr |
| Apr 28, 5:58 PM CDT | Tornado Warning | TSA | Cherokee, Mayes, Wagoner | 47 min |
| Apr 28, 6:00 PM CDT | Special Weather Statement | TSA | Rogers | 30 min |
| Apr 28, 6:07 PM CDT | Special Weather Statement | TSA | Wagoner | 38 min |
| Apr 28, 6:10 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 50 min |
| Apr 28, 6:12 PM CDT | Flash Flood Warning | TSA | Cherokee, Delaware, Mayes, Wagoner | 4 hr |
| Apr 28, 6:12 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 48 min |
| Apr 28, 6:13 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Sequoyah | 21 min |
| Apr 28, 6:22 PM CDT | Tornado Warning | TSA | Haskell, McIntosh, Pittsburg | 38 min |
| Apr 28, 6:28 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Pushmataha | 47 min |
| Apr 28, 6:39 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 23 min |
| Apr 28, 6:43 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes, Rogers, Wagoner | 47 min |
| Apr 28, 6:58 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 24 min |
| Apr 28, 2:00 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 60 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.